MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS FOCUS 17CM PLUS ADAPTIVE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS FOCUS 17CM PLUS ADAPTIVE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR17F
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 8/21/2024.D4 batch #: a9dx2h.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the handle broken and returned.Upon visual inspection, it was noticed that the blade had horizontal scratches as if it had been scrubbed with a metal pad, which is evidence of possible reuse.The device was connected to a test handpiece and a gen11.During functional testing, it was noted that the hand activation buttons were nonfunctional.However, the device did activate when tested with the footswitch.The device was disassembled to verify the condition of the internal components.Corrosion was found at the hand activation domes.Due to the moisture discovered on the instrument, which is evidence of possible reuse, we are unable to determine how this condition impacted the performance of the device and, therefore, cannot conclude the root cause.Our manufacturing, sterilization, packaging, and shipment processes do not introduce corrosion/moisture to the device.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch a9dx2h and no non-conformances were identified.
 
Event or Problem Description
It was reported that the handle was broken during open gastrectomy.There were no patient consequences.

Brand Name
HS FOCUS 17CM PLUS ADAPTIVE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20035953
Report Number3005075853-2024-06176
Device Sequence Number19591915
Product Code LFL
UDI-Device Identifier10705036014737
UDI-Public(01)10705036014737(17)280831(10)A9DX2H
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K132612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR17F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR AND HANDPIECE
Patient SexUnknown